Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Jun 17, 2011, 5:16 AM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It took effect at Jun 17, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2011, 5:16 AM CDT (10:16 UTC)
- In effect from
- Jun 17, 2011, 1:00 PM CDT
- Expired
- Jun 17, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2918 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
960 WWUS84 KBRO 171016 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 516 AM CDT FRI JUN 17 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS WESTERN DEEP SOUTH TEXAS... .THE COMBINATION OF STRONG SOUTHEAST WINDS AND FALLING RELATIVE HUMIDITY VALUES ACROSS THE WESTERN COUNTIES OF DEEP SOUTH TEXAS WILL INCREASE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH LATER THIS AFTERNOON THROUGHOUT THE EARLY EVENING HOURS. TXZ248-249-252-171830- /O.NEW.KBRO.FW.W.0011.110617T1800Z-110618T0000Z/ ZAPATA-JIM HOGG-STARR- 516 AM CDT FRI JUN 17 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249 AND 252... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE COMBINATION OF SOUTHEAST 20 FOOT WINDS RANGING FROM 20 TO 30 MPH...AND RELATIVE HUMIDITY VALUES FALLING INTO THE 20 TO 30 PERCENT RANGE AND EXTREMELY DRY FUELS WILL PRODUCE NEAR CRITICAL FIRE DANGER THIS AFTERNOON AND EARLY THIS EVENING ACROSS ZAPATA... STARR AND JIM HOGG COUNTIES. THE STRONG SOUTHEASTERLY WINDS WILL DIMINISH AFTER SUNSET THIS EVENING AND THE RELATIVE HUMIDITY VALUES WILL BEGIN TO INCREASE LATER TONIGHT. THIS WILL REDUCE THE POTENTIAL FOR FIRE GROWTH LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
001 WWUS84 KBRO 171713 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1213 PM CDT FRI JUN 17 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS WESTERN DEEP SOUTH TEXAS... .THE COMBINATION OF STRONG SOUTHEAST WINDS AND FALLING RELATIVE HUMIDITY VALUES ACROSS THE WESTERN COUNTIES OF DEEP SOUTH TEXAS WILL INCREASE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH THROUGH THE EARLY EVENING HOURS. TXZ248-249-252-180000- /O.CON.KBRO.FW.W.0011.110617T1800Z-110618T0000Z/ ZAPATA-JIM HOGG-STARR- 1213 PM CDT FRI JUN 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 248...249 AND 252... THE COMBINATION OF SOUTHEAST 20 FOOT WINDS RANGING FROM 20 TO 30 MPH...AND RELATIVE HUMIDITY VALUES FALLING INTO THE 20 TO 30 PERCENT RANGE AND EXTREMELY DRY FUELS WILL PRODUCE NEAR CRITICAL FIRE DANGER THIS AFTERNOON AND EARLY THIS EVENING ACROSS ZAPATA... STARR AND JIM HOGG COUNTIES. THE STRONG SOUTHEASTERLY WINDS WILL DIMINISH AFTER SUNSET THIS EVENING AND THE RELATIVE HUMIDITY VALUES WILL BEGIN TO INCREASE TONIGHT. THIS WILL REDUCE THE POTENTIAL FOR FIRE GROWTH THIS LATER EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Jun 17, 3:57 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 17, 3:57 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
357 AM CDT FRI JUN 17 2011
.SHORT TERM /TODAY THROUGH SATURDAY/...A FAIRLY STATUS QUO PATTERN
WILL CONTINUE ACROSS DEEP SOUTH TX IN THE SHORT TERM AS MID LEVEL
RIDGING REMAINS ENTRENCHED OVER NORTHERN MEXICO AND THE SOUTH
CENTRAL PLAINS STATES. MEAN RH VALUES REMAIN PRETTY LOW DUE TO THE
SUBSIDENT ATMS SO EXPECT NIL SHORT TERM POPS. DUE TO THE
PERSISTENT RIDGING AND ELEVATED 1000-500 MB THICKNESSES WILL GO
CLOSER TO THE WARMER MET NUMBERS AS THE CURRENT MAV GUIDANCE
APPEARS TO CONTINUE TO UNDERESTIMATE DAYTIME HIGHS. MEANWHILE TO
THE NORTHWEST A BROAD MID LEVEL TROUGH LOCATED OVER THE WESTERN
THIRD OF THE COUNTRY WILL MAINTAIN A STRONG SURFACE LOW OVER THE
SOUTH CENTRAL PLAINS STATES WHICH WILL IN TURN KEEP THE SURFACE
WINDS UP CLOSE TO WIND ADVISORY CRIT. THE FINAL FORECAST ISSUE
CONCERNS THE HIGH HEAT INDEX VALUES EXPECTED IN THE SHORT TERM.
AFTER LOADING THE NEW MET NUMERICAL TEMP AND DEWPOINT GUIDANCE AND
CHECKING THE NEW HEAT INDEX VALUES IT APPEARS THESE WILL BE
PUSHING UP CLOSE TO ADVISORY LEVELS THIS AFTERNOON AND TOMORROW
AFTERNOON. WILL GO AHEAD AND ISSUE A CWA WIDE HEAT ADVISORY TO
HIGHLIGHT THIS HAZARD.
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...THE MID LEVEL RIDGE
WILL PERSIST OVER THE AREA THROUGH THE END OF THE WEEKEND. THIS
WILL ALLOW FOR PERSISTENCE TO CONTINUE WITH ABOVE NORMAL
TEMPERATURES AS WELL AS DRY AND BREEZY CONDITIONS. MOVING INTO THE
EARLY PART OF NEXT WEEK...A MID LEVEL TROUGH WILL BEGIN TO PUSH
EAST FROM THE ROCKIES AND MOVING INTO THE PLAINS STATES...WHICH
WILL ALLOW FOR THE RIDGE TO FLATTEN AND PUSH A LITTLE FURTHER
EAST. THIS WEAKNESS IN THE RIDGE OVER DEEP SOUTH TEXAS IS EXPECTED
TO PERSIST THROUGH THE REMAINDER OF THE THE WEEK. IN THE LOWER
LEVELS...WE BEGIN TO SEE AN INVERTED TROUGH DEVELOP OVER THE
WESTERN AND SOUTHWESTERN GULF OF MEXICO. AS A RESULT...MOISTURE
WILL BE INCREASING OVER DEEP SOUTH TEXAS. PWATS ARE EXPECTED TO
BEGIN RISING OVER THE AREA BY THE MIDDLE OF THE WEEK. THIS COULD
BRING AT LEAST AN INCREASE IN MORNING STREAMER SHOWERS AND AN
ENHANCED SEA BREEZE.
TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL FOR THIS TIME OF
YEAR OVER MUCH OF DEEP SOUTH TEXAS. HIGHS WILL CONTINUE TO AVERAGE
IN THE MID 90S TOWARD THE COAST TO THE LOWER TRIPLE DIGIT VALUES
TOWARD THE UPPER VALLEY...AS WE HAVE SEEN THE PAST SEVERAL DAYS.
HOWEVER...MOVING TOWARD THE MIDDLE OF THE WEEK...TEMPERATURES MAY
DECREASE SLIGHTLY AS THERE WILL BE INCREASED CLOUD COVER DUE TO THE
WEAKNESS IN THE RIDGE AND INCREASING MOISTURE. HOWEVER...ABOVE
NORMAL TEMPERATURES ARE STILL EXPECTED TO PERSIST THROUGH THIS TIME
PERIOD. LOWS ARE EXPECTED TO AVERAGE IN THE MID TO UPPER 70S
THROUGH THE WEEK.
&&
.MARINE...TODAY THROUGH SATURDAY...THE SURFACE LOW OVER THE SOUTH
CENTRAL PLAINS STATES WILL MAINTAIN A MODERATE TO STRONG S-SE
SURFACE FLOW OVER THE LOWER TX BAY AND GULF WATERS IN THE SHORT
TERM. CURRENTLY BUOY020 REPORTS A SSE WIND AT 21G25KT WITH SWELLS
NEAR 5.6 FEET WHILE AT MTRPIL A S WIND IS BLOWING AROUND 13KTS.
EXPECT THE USUAL DIURNAL CYCLE TO CONTINUE THROUGH TOMORROW WITH THE
STRONGEST WINDS BLOWING OVER THE LAGUNA MADRE DURING THE LATE
MORNING AND AFTERNOON HOURS AND THE GULF WATERS DURING THE OVERNIGHT
HOURS.
SATURDAY NIGHT THROUGH THURSDAY...SOMEWHAT UNSETTLED MARINE
CONDITIONS ARE EXPECTED TO PERSIST FOR THE REMAINDER OF THE WEEKEND
AND INTO EARLY NEXT WEEK. WINDS ARE EXPECTED TO AVERAGE BETWEEN 15
AND 20 KNOTS THROUGH MUCH OF THE WEEK. HOWEVER...PERIODS OF WINDS
AROUND OR ABOVE 20 KNOTS WILL BE POSSIBLE...ESPECIALLY DURING THE
NOCTURNAL PERIODS...GIVING THE NEED FOR PERIODS OF SMALL CRAFT
ADVISORIES POSSIBLE. SEAS WILL BE GRADUALLY INCREASING MOVING INTO
EARLY NEXT WEEK...AVERAGING AROUND 5 TO 7 FEET BY THIS TIME PERIOD
FOR MUCH OF THE AREA. UNSETTLED MARINE CONDITIONS ARE EXPECTED TO BE
POSSIBLE THROUGH MUCH OF THE WEEK.
&&
.FIRE WEATHER...WILL ISSUE AN RED FLAG WARNING OVER THE FAR WESTERN
COUNTIES OF DEEP SOUTH TX AS THE EXPECTED MIN RH VALUES AND THE 20
FT WINDS WILL PUSH UP INTO RED FLAG WARNING CRIT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 97 81 96 82 / 0 0 0 0
BROWNSVILLE 98 81 98 80 / 0 0 0 0
HARLINGEN 99 80 100 80 / 0 0 0 0
MCALLEN 102 80 102 79 / 0 0 0 0
RIO GRANDE CITY 105 80 105 78 / 0 0 0 0
SOUTH PADRE ISLAND 91 82 90 80 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR TXZ248-249-252.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR TXZ248>257.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM CDT THIS MORNING FOR
GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
60/67Hazardous weather outlook, Jun 16, 5:32 AM CDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 532 AM CDT THU JUN 16 2011 TXZ248>257-171045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 532 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES OF 107 TO 112 DEGREES WILL BE COMMON FOR THE EASTERN TWO THIRDS OF DEEP SOUTH TEXAS TODAY. THERE IS AN ELEVATED THREAT OF WILDFIRE GROWTH AND SPREAD FOR ALL INLAND AREAS TODAY. THERE IS A HIGH RISK OF RIP CURRENTS FOR AREA BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES OF 107 TO 112 DEGREES WILL BE COMMON FOR THE EASTERN TWO THIRDS OF DEEP SOUTH TEXAS TODAY. AN ELEVATED THREAT OF WILDFIRE GROWTH AND SPREAD WILL CONTINUE FOR ALL INLAND AREAS ON FRIDAY. AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE FOR AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-171045- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 532 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS DUE TO WINDS WILL DEVELOP FOR THE NEAR SHORE GULF WATERS AND THE LAGUNA MADRE FROM 10 AM TO 7 PM TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXERCISE CAUTION TO LOW END SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THROUGH ABOUT FRIDAY NIGHT BEFORE CONDITIONS IMPROVE SLIGHTLY OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:12 PM CDT | Small Craft Advisory for Winds | BRO | 23 hr | |
| Jun 17, 4:52 AM CDT | Heat Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
| Jun 17, 4:52 AM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
| Jun 17, 10:23 AM CDT | Small Craft Advisory for Winds | BRO | 33 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.